TheLupusSite.com banner

1 - 2 of 2 Posts

·
Registered
Joined
·
15,684 Posts
Discussion Starter #1
Hi all,

Just wondering if any of you on Neurontin (Gabapentin) have experienced jaw bone loss? I saw my dentist today and he has taken some x-rays to determine if I am losing bone because of loose teeth and no other reason for them.

I looked up some of the other anti-convulsants and it seems that a couple are documented as causing twice the rate of bone loss in those taking them :eek:

I've been on Neurontin for about a year due to Trigeminal Neuralgia and Peripheral Neuropathy. Prior to that I was on sodium valproate (Epilim) for about a year. I have never been on long term Prednisone so I can't blame that and none of my other meds seem likely culprits.

I am jumping the gun, don't have results of x-ray yet but just curious. Maybe my connective tissue is just doing a number on my teeth :worried:

love
Lily
 

·
Registered
Joined
·
1,640 Posts
Hi Lily,

I have been taking Neurontin, for over 5 years. I had a bone scan last year, and it was normal.

I don't know, if it causes the same problems, in every person's body, though.

I hope, you get to the bottom of your bone loss, in your Jaw, Lily. I know, it must be a worry, for you.:(

Love,
Sandy
 
1 - 2 of 2 Posts
Top